Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2014, 12:32 AM CDT for Saint Charles County, Missouri. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 12:32 AM CDT (05:32 UTC)
- Expired
- May 11, 2014, 1:15 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 7 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:57 AM CDT | HAIL 0.75 | 2 Wsw Wentzville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS53 KLSX 110532
SVRLSX
MOC183-110615-
/O.NEW.KLSX.SV.W.0108.140511T0532Z-140511T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 AM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 115 AM CDT
* AT 1229 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WRIGHT
CITY...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. THIS THIS HAS A HISTORY OF PRODUCING
LARGE HAIL IN WARRENTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WENTZVILLE...LAKE ST. LOUIS...ST. PAUL...DARDENNE PRAIRIE...
O'FALLON...COTTLEVILLE...WELDON SPRING...ST. PETERS...NEW MELLE...
DEFIANCE...FORISTELL...FLINT HILL AND MATSON.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 203 TO EXIT 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3886 9058 3869 9063 3869 9067 3864 9073
3863 9074 3862 9075 3860 9077 3865 9097
3870 9097 3887 9096
TIME...MOT...LOC 0532Z 272DEG 26KT 3878 9102
HAIL...1.25IN
WIND...60MPH
$$
GLASS1 follow-up statement
298
WWUS53 KLSX 110557
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 AM CDT SUN MAY 11 2014
MOC183-110615-
/O.CON.KLSX.SV.W.0108.000000T0000Z-140511T0615Z/
ST. CHARLES MO-
1257 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
CHARLES COUNTY UNTIL 115 AM CDT...
AT 1254 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE ST.
LOUIS...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...DARDENNE PRAIRIE...O'FALLON AND COTTLEVILLE.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 208 TO EXIT 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3870 9066 3866 9072 3870 9086 3874 9090
3887 9089 3886 9058
TIME...MOT...LOC 0558Z 272DEG 26KT 3877 9078
HAIL...1.00IN
WIND...60MPH
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:56 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 10, 9:56 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 956 PM CDT Sat May 10 2014 .UPDATE: Issued at 949 PM CDT Sat May 10 2014 Convection has morphed into broken line that should reach STL area by around 04z. Have not talked to SPC yet about any extension of watch, but that is certainly a possibility. While complex works SE, WAA in its wake is already producing non-severe convection in a broad band along and E of a KCOU-Chilicothe line, with additional upstream convection over E KS. With sustained WAA across the area, and fairly unstable air advecting into the region, see no true and sustained break in the convection. In other words...it's gonna be a long night. Truett && .SHORT TERM: (Through Late Tonight) Issued at 332 PM CDT Sat May 10 2014 Certainly appears that one or more rounds of intense convection are in the offing for the CWA tonight. However, the devil is in the details, and the exact specifics of evolution of this/these threats remain uncertain at this time. Almost all of the guidance suggests storms will continue to intensify over west central and/or northwest MO over the next few hours, with additional more hit and miss convection possible further E in our CWA near/S of warm front (near a KJEF-KMVN line as of 20z) where MLCAPES are now 2000-2500j/kg but AMS is apparently being suppressed by overall lack of forcing as well as weak cap noted on 19z KSGF sounding. Given the amount of large scale shear and instability any storm that manages to form over the next few hours could become severe, but primary concern will be for convection developing west of our CWA to grow upscale into a large complex that will push east-southeast into the CWA during the evening. While they differ in timing and somewhat in location, all of the explicit models are suggesting this type of scenario. While hail and damaging winds may be the greatest threats, the possibility of tornadoes will also exist near the warm front. Heading into the late evening and overnight hours, increasing low level jet should lead to additional development in the wake of the first complex as it interacts with cool pool left behind this evening's convection. Think any additional convection overnight may be slightly further north, but of course that depends on where the first round of storms track. While exact location of the E-W QPF axis varies between the different solutions, there does appear to be a fairly high threat of several rounds of convection training across the area, so have added the have added mention of heavy rain over about the N 2/3 of the CWA. Truett .LONG TERM: (Sunday through Next Saturday) Issued at 332 PM CDT Sat May 10 2014 Eventual evolution of late night convection will play a large role on how Sunday's storm threat plays out, and we should have a better handle on this as we watch how storms play out during the overnight hours. In general, expect some threat during the morning as the overnight convection winds down, and then all of the models indicate heights building fairly rapidly during the day as the upper low digs into the 4 corners region. This would suggest suppression of much of the afternoon convection, but models disagree on how much capping will occur. For now have pretty much maintained going forecast with chance pops primarily along and east of the Mississippi River for the afternoon hours. There should be a lull in convection for much of the area Sunday evening, with thunderstorms overspreading the CWA from NW to SE late Sunday night-Monday-Monday night as upper system and associated strong cold front sweeps into the Mississippi Valley. Some precip, primarily showers, should linger over the area on Tuesday (and especially over the SE half of the CWA), as upper trof slowly works its way east. Since the front should be over the Ohio Valley by this time our entire CWA will be in much cooler air. This should mean dramatically cooler temperatures than those of the next few days, with Tuesday's highs generally in the 60s. Very cool weather appears to be on tap for the remainder of next week as an unseasonably strong upper level trof becomes parked over the nation's midection. Along with the below average temperatures, this should also mean periodic shower chances for much of the CWA. Truett && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 525 PM CDT Sat May 10 2014 Convection in western MO is expected to congeal into a line and reach the TAF sites between 01-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Scattered thunderstorms are possible again tomorrow afternoon, but confidence in timing is too low to include in the TAFs at this time. Specifics for KSTL, KSUS, KCPS: Convection in western MO is expected to congeal into a line and reach the St. Louis metro area between 02-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 3:54 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT SAT MAY 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ALL POSSIBLE. AREAS OF HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH MONDAY NIGHT. SOME OF THE STORMS ON SUNDAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE STORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TRUETT
In the hours before
Local storm report, May 11, 12:05 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL 3 ESE WILLIAMSBURG 38.90N 91.65W
05/10/2014 M1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
BYRDLocal storm report, May 11, 12:14 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL EDWARDSVILLE 38.80N 89.97W
05/11/2014 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
GKSLocal storm report, May 11, 12:16 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 3 SSE JONESBURG 38.81N 91.29W
05/11/2014 M0.88 INCH WARREN MO TRAINED SPOTTER
&&
BYRDLocal storm report, May 11, 12:21 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL WARRENTON 38.82N 91.14W
05/11/2014 E1.25 INCH WARREN MO LAW ENFORCEMENT
&&
GKSLocal storm report, May 11, 12:28 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HAIL TROY 38.73N 89.89W
05/11/2014 M0.88 INCH MADISON IL TRAINED SPOTTER
RIGGINS ROAD AND IL ROUTE 162
&&
CORRECTED LOCATION
BYRDLocal storm report, May 11, 12:30 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM HAIL WRIGHT CITY 38.83N 91.02W
05/11/2014 E0.25 INCH WARREN MO AMATEUR RADIO
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:06 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 24 min |
| May 10, 7:27 PM CDT | Tornado Warning | LSX | Marion, Monroe, Shelby | 33 min |
| May 10, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Pike, Ralls | 48 min |
| May 10, 8:12 PM CDT | Tornado Warning | LSX | Pike, Ralls | 33 min |
| May 10, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 42 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 43 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 40 min |
| May 10, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| May 10, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 40 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 51 min |
| May 10, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| May 10, 10:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 41 min |
| May 10, 11:05 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 55 min |
| May 10, 11:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| May 11, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 52 min |
| May 11, 12:13 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 47 min |
| May 11, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 50 min |
| May 11, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 43 min |
| May 11, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 41 min |
| May 11, 11:12 AM CDT | River Flood Warning | LSX | Lincoln | 45 hr |
| May 11, 2:05 PM CDT | River Flood Warning | LSX | Lincoln | 18 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.